Hey good morning ,
Yes I've had trigger point injections. Another painful treatment!!!!!!!!!!!!!!!!!
That was about 5years ago, I could only handle 16 shots for the first sitting. The sticking of the needles was awful, and the burning of the med's going in my skin was horrible. I could have passed out! but I didn't.
He the good dr., explained that it would take about 2 wks. total before I would see any difference. And within a couple of days should have some relief after the swelling goes down, that never came!
I had to send my husband (moral support) out of the room, he could not take seeing me clinching, and crying. I was in some serious pain, just to get out of pain. That made no sense to me.
So now, for a couple of months I had 16 additional spots on my back that were so tender to the touch. I was, and properly still am to sensitive for this type of treatment.
I HAD! to declined anymore treatments.
Right now, just to think about Moe pulling off those 16 bloody bandages makes me hurts.
Again, "we're all different ", and this is my story.
BrandyF, I'm glad you've got a name to the pain. So you'll have to weigh wether or not it helps. I hope this hepls a little bit.
What did he say about swelling? And how long will the injection sights hurt? And what type of med's were in the shots?
((((())))) soft hugs,
hello, thank u for your response! it was the worst shots that i've gotten so far. i've had 5 in my spine, 6 in the back of my head & then those yesterday! they said to put ice on the injection sights every 10 min. then off 10 min. for the 1st 24hrs. the shots had liocaine & some type of steroids. the medication he gave me was cymbalta & it made me sicker than a dog! i was sweating turning red, shaking & vomitting like crazy!! i'm hoping he will try me on lyrica! best wishes to ya!!
That sounds painful!! I am glad I am giving the meds a try before I do anything like that. Glad you got a name for that horrible pain you are in. Hope those shots work!!! Let me know!
Yes trigger point injections can help. 15 on the first try is a bit much. A good idea also would be a PT or doctor who goes over your body and gives other suggestions for how you can stretch those points, press them yourself (all between shots). I had injections and didn't have to ice them. If you had the shots at the same time you tried the cymbalta, they may have been what you reacted to or made the cymbalta reaction worse. I was unhappy for hours after the injections. Licocaine makes me dizzy, disoriented cognitively, nauseous, probably sweaty (but i"m too busy being disoriented to pay attention). Steriods on a CFS body can have quite a reaction too. FM bodies can be sensitive too. Even novicane for dental work reacts for me like a milder form of liocaine, and I finally found out they can leave out the epinephren and it's much, much better. (It's just not as long lasting without the eprine.) I had 1 or 2 injections, not 15 and enough reaction to remember it. Pain meds, which licocaine is, can make you nauseous and vomit - it's one of the things they commonly do.
There are books and tools for getting to these points yourself. The FM association is bound to have good data on that.
I have a good friend who receives the shots four times a year and they provide her with temporary relief. I started working with her about eight months ago to provide her with deep relaxation through hypnosis. The hypnosis sessions allow her to lessen and manage her pain level. I also provide her with a session just before she goes in to have the shots giving her the ability to mask the pain she normally has with she receives the shots. Feel free to contact me at ***@**** and I will be happy to answer any questoins you have. I would also suggest that you ask your doctor how he feels about hypnotherapy. I am a certified hypnotist and I do not charge any fee for my material.
May you have a blessed Christmas.